Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 465, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 8, 2011, 3:24 PM EDT for Alleghany County, Surry County, Wilkes County, North Carolina; Grayson County, Virginia. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 3:24 PM EDT (19:24 UTC)
- Expired
- Aug 8, 2011, 4:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Surry County, NC, Wilkes County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:34 PM EDT | TSTM WND DMG | 3 Se Ennice, NC | 4 LARGE TREES DOWN AS WELL AS ELONGATED SWATH OF CORN LAID DOWN ALONG LAZY BRANCH RD. |
| Aug 8, 3:47 PM EDT | TSTM WND DMG | 3 Wnw Mountain Park, NC | TREE DOWN ON UNION HILL RD |
| Aug 8, 4:00 PM EDT | TSTM WND DMG | 5 Wsw Dobson, NC | TREE DOWN ON DOBBINS MILL RD |
| Aug 8, 4:05 PM EDT | TSTM WND DMG | 6 Nw Boonville, NC | TREE DOWN NEAR HIGHWAY 268 AND LITTLE BEND TR. |
| Aug 8, 4:06 PM EDT | TSTM WND DMG | 5 Sw Dobson, NC | SURRY COUNTY DISPATCH REPORTED OVER 20 LARGE TREES UPROOTED ALONG DOBBINS MILL RD...AS WELL AS SIGNIFICANT ROOF DAMAGE TO A HOME AND A BUSINESS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
345
WUUS51 KRNK 081924
SVRRNK
NCC005-171-193-VAC077-082015-
/O.NEW.KRNK.SV.W.0465.110808T1924Z-110808T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 415 PM EDT.
* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ENNICE...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ENNICE...
BARRETT...
MOUNTAIN PARK...
DOBSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3650 8131 3663 8099 3660 8086 3656 8084
3656 8074 3650 8051 3624 8084 3624 8087
3619 8090
TIME...MOT...LOC 1924Z 313DEG 25KT 3655 8101
$$
SK3 follow-up statements
111
WWUS51 KRNK 081942
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT MON AUG 8 2011
NCC005-VAC077-081952-
/O.CAN.KRNK.SV.W.0465.000000T0000Z-110808T2015Z/
ALLEGHANY NC-GRAYSON VA-
342 PM EDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR ALLEGHANY AND SOUTHEASTERN
GRAYSON COUNTIES IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3619 8090 3637 8100 3638 8098 3641 8095
3644 8097 3653 8090 3654 8085 3653 8076
3650 8051 3624 8084 3624 8087
TIME...MOT...LOC 1942Z 313DEG 25KT 3643 8090
$$
NCC171-193-082015-
/O.CON.KRNK.SV.W.0465.000000T0000Z-110808T2015Z/
SURRY NC-WILKES NC-
342 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SURRY AND NORTHEASTERN WILKES COUNTIES...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNTAIN PARK...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LOW GAP...
MOUNTAIN PARK...
STATE ROAD...
DOBSON...
ELKIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3619 8090 3637 8100 3638 8098 3641 8095
3644 8097 3653 8090 3654 8085 3653 8076
3650 8051 3624 8084 3624 8087
TIME...MOT...LOC 1942Z 313DEG 25KT 3643 8090
$$
SK730
WWUS51 KRNK 081956
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT MON AUG 8 2011
NCC171-193-082015-
/O.CON.KRNK.SV.W.0465.000000T0000Z-110808T2015Z/
SURRY NC-WILKES NC-
356 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHWESTERN SURRY AND NORTHEASTERN WILKES COUNTIES...
AT 351 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MOUNTAIN PARK...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN PARK...
DOBSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3636 8098 3647 8088 3647 8080 3643 8061
3624 8084 3624 8091
TIME...MOT...LOC 1956Z 313DEG 25KT 3635 8082
$$
SK644
WWUS51 KRNK 082013
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT MON AUG 8 2011
NCC171-193-082023-
/O.EXP.KRNK.SV.W.0465.000000T0000Z-110808T2015Z/
SURRY NC-WILKES NC-
413 PM EDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SURRY AND
NORTHEASTERN WILKES COUNTIES EXPIRES AT 415 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3636 8098 3647 8088 3647 8080 3643 8061
3624 8084 3624 8091
TIME...MOT...LOC 2013Z 313DEG 25KT 3627 8071
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 12:31 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 8, 12:31 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1231 PM EDT MON AUG 8 2011 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE REGION AHEAD OF A WEAK COLD FRONT SLOWLY APPROACHING FROM THE NORTH. THIS FRONTAL BOUNDARY AND ASSOCIATED UPPER LEVEL DISTURBANCES IS FORECAST WILL MOVE THROUGH THE REGION MONDAY NIGHT INTO TUESDAY. SOMEWHAT DRIER AND COOLER AIR WILL FOLLOW THE FRONT WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE SETTLES IN FROM THE NORTHWEST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 940 AM MONDAY... THIS MORNING 8AM/12Z RNK SOUNDING SHOWED A PWAT AT 1.33 INCHES WITH A WEST WIND. THIS WEST WIND WILL MIX DOWN PROVIDING SOME RELIEF FROM THE HEAT AS SHORTWAVE EXITS TO OUR EAST THIS MORNING. WEST WINDS WILL BE GUSTY AT TIMES AS KFCX VWP THIS MORNING INDICATED 25 TO 30 KTS AT 3 TO 5 KFT ASL. NAM/GFS SHOWED THAT THE UPPER LEVEL WESTERLY FLOW OVER THE REGION CONTINUE THIS AFTERNOON INTO TONIGHT. ANOTHER SHORTWAVE DROPS SOUTH THROUGH THE OHIO VALLEY THIS EVENING AND TONIGHT. FOLLOWED THE WRFARW-RNK FOR POPS THIS MORNING INTO THIS AFTERNOON. MADE A FEW MINOR ADJUSTMENTS IN TEMPERATURES AND CLOUD COVER. HIGH TEMPERATURES LOOK REASONABLE COMPARED TO MOS GUID FOR THIS AFTERNOON. AS OF 315 AM MONDAY... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THEIR ATTEMPT TO MOVE INTO SOUTHEAST WV AND FAR SOUTHWEST VIRGINIA WHERE THE LOW LEVEL THETA-E ADVECTION AXIS RESIDES AND GREATEST INSTABILITY IS LOCATED. LIFT FROM DEPARTING RR QUAD OF AN UPPER JET IS ALSO HELPING TO SUSTAIN THE CONVECTION EARLY THIS MORNING. AS HAS BEEN THE CASE THE PAST SEVERAL MORNINGS...THIS AREA OF PRECIP SHOULD GRADUALLY DIMINISH DURING THE MORNING AS THE UPPER WAVE SHIFTS EAST AND WEST WINDS MIX DOWN. PER MOST OF THE MESOSCALE MODELS...KEPT SMALL POPS ALONG THE WESTERN SLOPES GOING UNTIL MID TO LATE MORNING. THE WARMEST TEMPERATURES OF THE WEEK ARE FORECAST TODAY...WITH STRONG DOWNSLOPING FLOW...FEWER CLOUDS...AND RISING 1000-850MB THICKNESSES. A BLEND OF THE NAM AND GFS GUIDANCE AS WELL AS LOCALLY GENERATED GUIDANCE WAS USED FOR HIGHS TODAY. SIMILAR TO SUNDAY...WINDS WILL BE GUSTY AT TIMES TODAY AS KFCX VWP INDICATES 25KT WINDS AT 5K FT ASL. WHILE THE SHORT RANGE MODELS AGREE ON KEEPING THE UPPER LEVEL WESTERLY FLOW OVER THE REGION TODAY AND TONIGHT...DIFFERENCE STILL RESIDE ON THE TIMING OF INDIVIDUAL WAVES IN THE UPPER FLOW. THERE IS A GENERAL CONSENSUS THAT THE NEXT SIGNIFICANT SHORTWAVE PUSHES THROUGH THE UPPER OHIO VALLY THIS EVENING AND TONIGHT. THIS UPPER LEVEL FEATURE COMBINED WITH THE LOW LEVEL THETA-E RIDGE SURGING NORTH INTO THE WESTERN PORTION OF THE FORECAST AREA LATE TODAY AND TONIGHT...SHOULD GENERATE ANOTHER AROUND OF NIGHTTIME CONVECTION IN THE WEST...WHICH THE 12Z/ECMWF AND GFS SUGGEST. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... AS OF 315 AM MONDAY... WEAK SHORT WAVES AND OLD DECAYING CONVECTIVE CLUSTERS MOVING EAST IN NEARLY ZONAL FLOW FROM OUT OF TENNESSEE VALLEY WILL MAINTAIN THREAT OF SHOWERS/THUNDERSTORMS INTO TUESDAY EVENING OVER PORTIONS OF THE BLACKSBURG FORECAST AREA. WITH WESTERLY LOWER TROPOSPHERIC FLOW CONTINUING OVER THE AREA THROUGH THE PERIOD...HIGHEST THREAT OF PRECIPITATION WILL REMAIN LOCKED OVER THE WESTERN UPSLOPE AREAS...WITH NEGLIGIBLE THREAT IN DOWNSLOPING REGION EAST OF THE BLUE RIDGE. TEMPERATURES WILL AGAIN BE SOMEWHAT PROBLEMATIC...AND LARGELY GOVERNED BY EXTENT OF INSOLATION ON TUESDAY. LESS INSOLATION DUE TO CONVECTIVE DEBRIS AND SCATTERED PRECIPITATION SHOULD HOLD DAYTIME HIGHS TO THE MID 70S ACROSS THE HIGHEST ELEVATIONS...TO THE LOWER AND MID 80S ELSEWHERE IN THE MOUNTAINS. LOWER TO MID 90S WILL BE COMMON ACROSS THE PIEDMONT...WHERE DOWNSLOPING WINDS SHOULD HELP TO MAINTAIN GOOD INSOLATION THROUGHOUT MUCH OF THE DAY. A LOW THREAT OF SHOWERS/THUNDERSTORMS ACROSS THE WEST WILL CONTINUE INTO TUESDAY NIGHT AS COOL FRONT SWEEPS EAST THROUGH THE AREA... LIKELY JUMPING INTO LEE TROF OVER THE PIEDMONT BY OR SHORTLY AFTER DAYBREAK ON WEDNESDAY. CONTINUED DOWNSLOPING IN THIS AREA SHOULD KEEP WEATHER DRY EAST OF THE BLUE RIDGE. FAIRLY GOOD MIXING WIND EXPECTED TO PERSIST IN MOST SECTIONS THROUGHOUT THE NIGHT IN ADVANCE OF THE SURFACE FRONT...HELPING TO KEEP TEMPERATURES ELEVATED FOR ONE LAST NIGHT...GENERALLY UPPER 50S TO MID 60S IN THE MOUNTAINS...WITH UPPER 60S TO AROUND 70 OVER THE PIEDMONT. GOOD COOL ADVECTION AND SCATTERED TO BROKEN UPSLOPING CLOUDS SHOULD RESULT IN MARKED RETURN TO SLIGHTLY BELOW NORMAL TEMPERATURES IN THE MOUNTAINS ON WEDNESDAY...WITH HIGHS FROM THE MID 70S TO LOWER 80S IN MOST SECTIONS. EAST OF THE BLUE RIDGE...COOL ADVECTION WILL BE OFFSET SOMEWHAT BY COMPRESSIONAL HEATING FROM DOWNSLOPING WINDS...SO DAYTIME HIGHS ACROSS THE PIEDMONT STILL LIKELY TO REACH WELL UP INTO THE 80S...WITH PERHAPS SOME LOWER 90S ACROSS SOUTHSIDE VIRGINIA NEAR THE STATE LINE SOUTH INTO NORTH CENTRAL NORTH CAROLINA. SURFACE RIDGE OF HIGH PRESSURE BUILDING IN FROM THE OHIO VALLEY ON WEDNESDAY NIGHT SHOULD ALLOW BOUNDARY LAYER TO DECOUPLE ON WEDNESDAY NIGHT...WITH PERHAPS EXCEPTION OF SOME OF THE HIGHER RIDGES. MUCH LOWER DEW POINTS AND A MAINLY CLEAR SKY SHOULD SUPPORT RADIATIVE COOLING DRIVING TEMPERATURES WELL DOWN INTO THE 50S IN MANY OF THE MOUNTAIN VALLEYS...WITH UPPER 50S TO MID 60S COMMON ELSEWHERE. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AS OF 345 PM SUNDAY... PENDING AMPLIFICATION OF THE UPPER FLOW...THE LATTER HALF OF THE WEEK SHOULD BE DRY. MORE TROUGHING OVER THE EASTERN CONUS SUGGESTS DRY HIGH PRESSURE WILL OVERTAKE THE OHIO VALLEY AND INTO THE MID ATLANTIC REGION...ANY SURFACE FRONT MID WEEK GETTING SHUNTED SOUTH INTO SC/GA. ATTM THINK THURSDAY AND FRIDAY WILL BE DRY. BY THE WEEKEND SOUTHERLY FLOW RETURNS AS WE GET ON THE BACK SIDE OF THE DEPARTING HIGH. THIS RETURN FLOW WILL BRING SURGE OF MOISTURE IN THE FORM OF HIGHER DEWPOINTS AND CLOUD COVER BACK INTO THE FORECAST AREA. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1230 PM MONDAY... WITH A STRONG WEST FLOW...SCT TO BKN MVFR CLOUDS ARE POSSIBLE THIS AFTERNOON IN THE WESTERN MOUNTAINS...OTHERWISE VFR CONDITIONS ARE EXPECTED. WIND GUSTS ABOVE 20 KTS ARE POSSIBLE ESPCLY ACROSS THE RIDGES AND IMMEDIATELY EAST OF THE BLUE RIDGE. AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE LATE IN THE AFTERNOON IN THE MOUNTAINS. COLD FRONT ALONG WITH WEAK IMPULSES SHOULD BRING THE BEST COVERAGE OF CONVECTION LATER TONIGHT INTO THE TUESDAY AS THE FRONT DROPS THROUGH. THIS MAY BRING PERIODIC ROUNDS OF MVFR/IFR ALTHOUGH TIMING AND COVERAGE REMAINS LOW CONFIDENCE AT THIS POINT WITH WESTERLY FLOW IN PLACE. OTRW EXPECTING A RETURN TO WIDESPREAD VFR FROM WEDNESDAY AFTERNOON THRU FRIDAY AS THE FRONT DROPS TO THE SOUTH AND DRY HIGH PRESSURE BUILDS IN FROM THE NW. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PH NEAR TERM...KK/PH SHORT TERM...WERT LONG TERM...PM AVIATION...KK/PH
Hazardous weather outlook, Aug 8, 3:45 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 AM EDT MON AUG 8 2011 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-090900- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 345 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL APPROACH THE REGION TUESDAY. A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE MAIN THREAT. HEAVY DOWNPOURS ALSO POSSIBLE...WHICH MAY PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-090900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 345 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 1:55 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
155 PM EDT MON AUG 8 2011
NCZ001-VAZ007-009-010-012-015-081900-
ASHE NC-BLAND VA-GRAYSON VA-SMYTH VA-TAZEWELL VA-WYTHE VA-
155 PM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM WILL AFFECT ASHE...BLAND...GRAYSON...
SMYTH...TAZEWELL AND WYTHE COUNTIES...
AT 151 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF SALTVILLE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ALLISON GAP...AND TAZEWELL AROUND 200 PM...
SALTVILLE AROUND 205 PM...QUARRY...BROADFORD...AND ASBERRYS AROUND
210 PM...CHILHOWIE AROUND 225 PM...HUNGRY MOTHER STATE PARK AROUND
230 PM...ADWOLF AND AND NEBO AROUND 235 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3718 8187 3719 8179 3725 8172 3721 8168
3721 8165 3684 8110 3646 8163 3654 8171
3658 8169 3663 8161 3665 8164 3679 8170
3692 8184 3698 8179 3715 8191
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:51 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 54 min |
| Aug 8, 6:12 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 45 min |
| Aug 7, 10:32 PM EDT | Special Weather Statement | RNK | Tazewell | 58 min |
| Aug 8, 1:55 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.